Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 102, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 30, 2009, 11:35 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at May 1, 2009, 8:45 PM EDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2009, 11:35 AM EDT (15:35 UTC)
- In effect from
- May 1, 2009, 8:45 PM EDT
- Expired
- May 6, 2009, 10:36 AM EDT
- In force
- 5 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Clinton (CLNI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:00 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 30, 7:00 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 AM EDT THU APR 30 2009 .AVIATION...DISCUSSION FOR 12Z TAFS. APPROACHING DISTURBANCE AND ASSOCIATED SFC LOW AND PRECIP SHIELD WILL RESULT IN WIDESPREAD MVFR VIS/CIG CONDS WITH PERIODS OF IFR VIS CONDS IN -SHRA OR -TSRA THROUGH 16Z. AS THE SFC LOW TRACKS JUST NORTH OF THE CWA BY MIDDAY LOOK FOR SFC WINDS TO VEER TO THE SSW AND INCREASE WITH GUSTS AOA 20KTS EXPECTED AFTER 18Z. WE COULD SEE A DECREASE IN THE PRECIP COVERAGE AFTER 18Z AS THE FIRST WAVE DEPARTS HOWEVER A SECOND WAVE WILL APPROACH BY 00Z WITH ADDITIONAL PRECIP POSSIBLE ACROSS THE AREA THEREAFTER. && .PREV DISCUSSION...FORECAST FOCUS WILL BE ON PRECIP TODAY. A WEAK WMFNT WAS JUST SOUTH OF I-70 WITH SCT SHOWERS OVER THE SE CWA. A SFC LOW OVR MO WILL MOVE NE INTO NORTHERN INDIANA LATER TODAY. TODAY...THE AFOREMENTIONED LOW AND SHWV WILL PUSH THE WMFNT INTO THE NORTHERN PART OF THE STATE LATER TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING IN THE 12Z-18Z TIME FRAME. SEVERE PARAMATERS 0-6K SHEAR AROUND 35KTS WITH CAPE AROUND 500 J/KG OR LESS. WITH CLOUDY SKIES EXPECTED INSTABILITY WILL BE LIMITED FOR SIGNIFICANT ORGANIZED CONVECTION. WITH H85 JET INCREASING TO 45-50KTS LATER THIS MORNING AND BUFKIT SHOWING SOME MIXING LATER THIS AFTERNOON WILL INCREASE GUSTS TO AROUND 35 MPH. WAA THROUGH THE DAY WILL HELP PUSH TEMPS INTO THE MID 70S. AS THE SFC LOW MOVES INTO NORTHERN INDIANA CONVECTION WILL DECREASE FROM WEST TO EAST AND HAVE TAPERED POPS OFF. WITH PWATS INCREASING TO 1 TO 1.5 HAVE ADDED HEAVY RAIN TO THE GRIDS. TONIGHT...SECOND SHWV WILL PASS THROUGH CENTRAL INDIANA LATER TONIGHT AHEAD OF A COLD FRONT. MOISTURE STILL ON THE INCREASE TONIGHT SO HEAVY RAIN WILL AGAIN BE POSSIBLE. STORM TOTAL PRECIP COULD REACH AROUND AN INCH BUT THAT WILL DEPEND ON WHERE THE AFTERNOON CONVECTION SETS UP. FRIDAY...WITH THE SLOW MOVING COLD FRONT STILL LINGERING/STALLING ON FRIDAY HAVE KEPT LIKELY POPS IN THE MORNING THEN TAPERING OFF TO CHANCE FROM NW TO SE IN THE AFTERNOON. BY EVENING...THE GFS BRINGS A STRONG WAVE THROUGH BUT A COMPARISON OF STABLE/CONV PRECIP SHOWS THIS MAY BE A FEEDBACK ISSUE AND HAVE DISCOUNTED THE HIGH QPF. LEANING TOWARDS THE NAM RESULTS IN LIKELY POPS THROUGH THE NIGHT IN THE SOUTHERN 1/3 OF THE CWA. SATURDAY...STILL LOOKS LIKE MOST OF CENTRAL INDIANA WILL BE DRY AND SLIGHTLY BELOW NORMAL FOR SATURDAY. CLOSED H5 LOW OVER ERN CANADA WILL KEEP MOST PRECIP TO THE FAR NORTH OR SOUTH. SUNDAY/MONDAY...YET ANOTHER SYSTEM WILL BEGIN ITS TREK TOWARD INDIANA ON SUNDAY WITH AN H5 LOW MOVING OUT OF SOCAL. STILL SOME UNCERTAINTY WITH TIMING/STRENGTH OF THIS SYSTEM SO WILL CONTINUE TO CONFINE POPS TO THE SOUTHERN 1/3 OF THE CWA DURING THE DAY. AS THE H5 LOW AND ASSOCIATED SFC SYSTEM GET CLOSER PRECIP WILL SPREAD ACROSS MOST OF CENTRAL INDIANA ON SUNDAY NIGHT. BY MONDAY THE GFS/ECMWF ARE NOT IN GREAT AGREEMENT WITH THE PLACEMENT AND STRENGTH OF THIS SYSTEM SO WILL CONTINUE WITH LOW POPS. TEMPS ON SUNDAY/MON WILL BE AT OR SLIGHTLY BELOW NORMAL. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...SALLY AVIATION...CO
Hazardous weather outlook, Apr 30, 3:58 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 358 AM EDT THU APR 30 2009 INZ021-028>031-035>049-051>057-062>065-069>072-010800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN- LAWRENCE-JACKSON-JENNINGS- 358 AM EDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH STRONG WIND...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS AGAIN ON FRIDAY WITH STRONG WIND...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING THE MAIN THREATS. THE THREAT FOR MINOR FLOODING ALONG AREA RIVERS WILL INCREASE AGAIN INTO THE WEEKEND DUE TO THE EXPECTED RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067-068-010800- SULLIVAN-GREENE-KNOX-DAVIESS- 358 AM EDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH STRONG WIND...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING THE MAIN THREATS. LOWLAND FLOODING CONTINUES ALONG THE LOWER WABASH AND LOWER WHITE RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS AGAIN ON FRIDAY WITH STRONG WIND...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING THE MAIN THREATS. LOWLAND FLOODING CONTINUES ALONG THE LOWER WABASH AND LOWER WHITE RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 6 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 12 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 12 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 30 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Hamilton, Madison | 10 hr |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Hamilton, Marion | 10 hr |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Marion, Morgan | 10 hr |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Marion, Morgan | 10 hr |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Morgan, Owen | 10 hr |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Greene, Owen | 5 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 25 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Gibson, Knox | 26 days |
| Apr 30, 11:35 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 5 days |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.